Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 34, NWS Nashville, TN

March 18, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 8:15 PM CDT for Hickman County, Tennessee. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 8:15 PM CDT (01:15 UTC)
Expired
Mar 20, 2021, 4:23 PM CDT
In force
44 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 19.00 ft at Mar 20, 2021, 12:00 AM CDT.

actionminormoderate102003/1903/2003/21
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

296 
WGUS84 KOHX 190115
FLSOHX

Flood Advisory
National Weather Service Nashville TN
815 PM CDT Thu Mar 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC081-191315-
/O.NEW.KOHX.FL.Y.0034.210319T0115Z-000000T0000Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Thu Mar 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Centerville.
* From this evening until further notice.
* At 8:00 PM CDT Thursday the stage was 15.5 feet and rising.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to a crest of 20.2 feet 
  early Sunday morning.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

07
3 follow-up statements
162 
WGUS84 KOHX 191226
FLSOHX

Flood Advisory
National Weather Service Nashville TN
726 AM CDT Fri Mar 19 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC081-201000-
/O.CON.KOHX.FL.Y.0034.000000T0000Z-000000T0000Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CDT Fri Mar 19 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Duck River At Centerville.
* Until further notice.
* At 7:00 AM CDT Friday the stage was 17.2 feet and rising.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to a crest of 20.2 feet 
  early Sunday morning.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

CMA
519 
WGUS84 KOHX 201001
FLSOHX

Flood Advisory
National Weather Service Nashville TN
501 AM CDT Sat Mar 20 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC081-202215-
/O.CON.KOHX.FL.Y.0034.000000T0000Z-000000T0000Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
501 AM CDT Sat Mar 20 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Duck River At Centerville.
* Until further notice.
* At 5:00 AM CDT Saturday the stage was 18.8 feet and falling.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to around 17.8 feet 
  tonight.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

Whitehead
210 
WGUS84 KOHX 202123
FLSOHX

Flood Advisory
National Weather Service Nashville TN
423 PM CDT Sat Mar 20 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

TNC081-202230-
/O.CAN.KOHX.FL.Y.0034.000000T0000Z-210320T2123Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
423 PM CDT Sat Mar 20 2021

...The Flood Advisory for the Duck River At Centerville has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Centerville.
* At 4:00 PM CDT Saturday the stage was 15.9 feet and falling.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to continue falling through the 
  night.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 6:33 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 18, 6:33 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
633 PM CDT Thu Mar 18 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Used consensus blended model solution through next Thursday
afternoon per good model initialization and expected weather
pattern evolution through forecast period. Broke out an
afternoon zone grouping to mention scattered to numerous
light showers through remainder of afternoon hours. Upper
level low should move from northwest to southeast across
mid state region tonight. Isolated to scattered showers
look to be possible. Overnight lows tonight will range from
upper 30s north to lower 40s south.

On Friday, still looks like mid state will be on backside of
upper low, and strong northerly flow will keep temps cool with
highs only in low 50s for most under drier conditions.

Still also looks like that over this weekend will see an increase
in temperatures as upper ridging works its way over the region.
But, before that, the cold air advection pattern behind the
upper trough will bring lows into generally mid to upper 30s,
around freezing Cumberland Plateau Region both Saturday and
Sunday mornings. High temps will be on the rise to more seasonal
normal values in low 60s Saturday and into mid 60s Sunday with
continued dry conditions. Warming trend will continue to start
the work week with highs Monday into the upper 60s. Next chance
for rainfall will move in as Tuesday progresses with a Plains
upper level trough which continues to be further south over
past model runs. Models also want to keep an active pattern
through much of next week, with additional shortwaves bringing
chances for showers and even some thunderstorms Wednesday through
Thursday afternoon. Agreement between the models is a little
better than the morning consensus model run solutions, so
continuing to not but too much emphosize on any particular
solution, but it does look like an active pattern should
continue as next weekend approaches.

&&

.AVIATION...
00Z TAF DISCUSSION.

Low pressure, especially at upper levels, will keep a few showers
in the area this evening, with clouds lingering throughout the
night. Vsbys should be ok, but cigs will be MVFR with IFR at
times. Overnight passage of a cold front will shift winds from W
to NNW and increase gusts to about 25KT.

Daytime Friday will bring some cig improvement, mainly after 18Z
as surface high pressure starts to take hold. Winds will continue
to be gusty to 25KT from the NNE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, Mar 18, 5:21 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Thu Mar 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Thu Mar 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:51 AM CDTRiver Flood AdvisoryOHXPerry12 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.